MAUDE Adverse Event Report: Penumbra, Inc. Neuron Select Catheter 5F; DQY

Penumbra, Inc. Neuron Select Catheter 5F; DQY
Catalog Number PNS5F130BER
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2026
Type of Reportable Event Death
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a neuron select catheter 5f (5f select).The physician was advancing the 5f select in the cervical area and reported that it fractured on the distal length in the common carotid artery (cca).Several attempts were made to retrieve the fractured segment of the 5f select using a snare device; however, they were unsuccessful.A balloon device was then used; however, the fractured segment migrated distally.The physician decided to continue the thrombectomy procedure using a stent retriever.After the thrombectomy was completed, the physician found that the 5f select segment had broken into several smaller fragments.Further attempts were made to retrieve the remaining 5f select fragments, without success.Some fragments remained in the internal carotid artery (ica).The physician decided to terminate the procedure at this point.It was reported that the patient expired the following day on (b)(6) 2026.The cause of death is unknown.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
Neuron Select Catheter 5F
Common Device Name
DQY
Manufacturer (Section D)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
Penumbra, Inc.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
+1(510)748-3200
MDR Report Key50453404
Report Number3005168196-2026-00279
Device Sequence Number16022675
Product Code DQY
UDI-Device Identifier00815948027893
UDI-Public00815948027893
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPNS5F130BER
Device Lot NumberH00005759
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age50 YR
Patient SexMale